MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM C CEMENTED STD STEM SIZE 4; CEMENTED STEM

MEDACTA INTERNATIONAL SA AMISTEM C CEMENTED STD STEM SIZE 4; CEMENTED STEM
Model Number 01.18.154
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 31 january 2019.Lot 153924: (b)(4) items manufactured and released on 03 august 2015.Expiration date: 2020-07-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other devices involved: liner cc e cc light flat pe hc liner ø 32 / e reference 01.26.3244hct (k103352).Lot 152078: (b)(4) items manufactured and released on 07 july 2015.Expiration date: 2020-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with 1 similar reported event.Versafitcup cc light acetabular shell cc light ø 54 reference 01.26.54mbtl (not marketed in us).Lot 115023: (b)(4) items manufactured and released on 09 february 2012.Expiration date: 2016-12-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.Ceramic ball head reference 38.49.7175.675.00 (not marketed in us): the manufacturer was informed about the event.They reported: the component properties and the microstructure as obtained from the quality documents fulfil the requirements as specified at the time of production.There are no indications of any pre-existing material defect or non-conformities regarding sterilisation.Due to a lack of ceramic parts further investigations cannot be done.Clinical evaluation performed by medical affairs manager on january 17, 2019 re-revision due to infection in hybrid tha, 3 years after first revision.Infection is a known possible adverse event following every surgery, including tha's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
About 6 years and a half after primary the surgeon revised the patient hip for an infection.All hardware revised.The surgery was completed successfully.
 
Additional Manufacturer Narrative
On february 21st 2020 we have received the item involved in the event.Visual inspection performed by r&d project manager: a year and a half after a successful primary total knee, the patient complaint on anterior knee pain, the surgeon decided to resurface the patella.With the aim of compensating a little flexion laxity, he had also decided to change the tibial insert, from 10mm to 12mm height.The visual inspection of the explanted tibial insert didn't highlight any discrepancy or any other aspect relevant for the event.With the information at hand, it is not possible to suppose that the event is related to a faulty device.

Brand Name
AMISTEM C CEMENTED STD STEM SIZE 4
Common Device Name
CEMENTED STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8292561
Report Number3005180920-2019-00019
Device Sequence Number13852572
Product Code LZO
UDI-Device Identifier07630030804298
UDI-Public07630030804298
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2020
Device Model Number01.18.154
Device Catalogue Number01.18.154
Device Lot Number153924
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight90